January  2021, 17(1): 357-368. doi: 10.3934/jimo.2019115

The point-wise convergence of shifted symmetric higher order power method

1. 

School of Mathematical Sciences and LPMC, Nankai University, Tianjin 300071, China

2. 

School of Mathematics and Statistics, Kashi University, Kashi 844006, China

* Corresponding author: Qingzhi Yang

Received  January 2019 Revised  June 2019 Published  September 2019

Fund Project: The second author is supported by Natural Science Foundation of Xinjiang (Grant No. 2017D01A14)

Shifted symmetric higher-order power method (SS-HOPM) is an effective method of computing tensor eigenpairs. However the point-wise convergence of SS-HOPM has not been proven yet. In this paper, we provide a solid proof of the point-wise convergence of SS-HOPM via Łojasiewicz inequality. In particular, we establish a mapping from the sequence generated by the algorithm to a specially defined sequence. Using Łojasiewicz inequality, we prove the convergence of the new sequence, then the original sequence is convergent based on the relation of two sequences.

Citation: Gang Luo, Qingzhi Yang. The point-wise convergence of shifted symmetric higher order power method. Journal of Industrial & Management Optimization, 2021, 17 (1) : 357-368. doi: 10.3934/jimo.2019115
References:
[1]

A. Uschmajew, A new convergence proof for the higher-order power method and generalizations, Pac. J. Optim., 11 (2015), 309-321.   Google Scholar

[2]

A. T. Erdogan, On the convergence of ICA algorithms with symmetric orthogonalization, IEEE Trans. Signal Process., 57 (2009), 2209-2221.  doi: 10.1109/TSP.2009.2015114.  Google Scholar

[3]

D. Cartwright and B. Sturmfels, The number of eigenvalues of a tensor, Linear Alg. Appl., 438 (2013), 942-952.  doi: 10.1016/j.laa.2011.05.040.  Google Scholar

[4]

E. Kofidis and P. A. Regalia, On the best rank-1 approximation of higher-order supersymmetric tensors, SIAM J. Matrix Anal. Appl., 23 (2001), 863-884.  doi: 10.1137/S0895479801387413.  Google Scholar

[5]

G. H. Golub and C. F. Van Loan, Matrix Computations, Fourth edition, Johns Hopkins Studies in the Mathematical Sciences, Johns Hopkins University Press, Baltimore, MD, 2013.  Google Scholar

[6]

L. De LathauwerB. De Moor and J. Vandewalle, On the best rank-1 and rank-($r_1$, $r_2$, ..., $r_N$) approximation of higher-order tensors, SIAM J. Matrix Anal. Appl., 21 (2000), 1324-1342.  doi: 10.1137/S0895479898346995.  Google Scholar

[7]

L. Lim, Singular values and eigenvalues of tensors: A variational approach, 1st IEEE International Workshop on Computational Advances in Multi-Sensor Adaptive Processing, 2005., IEEE, (2005), 129-132. Google Scholar

[8]

L. Q. Qi, Eigenvalues of a real supersymmetric tensor, J. Symb. Comput., 40 (2005), 1302-1324.  doi: 10.1016/j.jsc.2005.05.007.  Google Scholar

[9]

L. Q. Qi and K. L. Teo, Multivariate polynomial minimization and its application in signal processing, J. Glob. Optim., 26 (2013), 419-433.  doi: 10.1023/A:1024778309049.  Google Scholar

[10]

L. Q. QiW. Y. Sun and Y. J. Wang, Numerical multilinear algebra and its applications, Front. Math. China, 2 (2007), 501-526.  doi: 10.1007/s11464-007-0031-4.  Google Scholar

[11]

M. NgL. Q. Qi and G. L. Zhou, Finding the largest eigenvalue of a nonnegative tensor, SIAM J. Matrix Anal. Appl., 31 (2009), 1090-1099.  doi: 10.1137/09074838X.  Google Scholar

[12]

P.-A. AbsilR. Manhony and B. Andrews, Convergence of the iterates of descent methods for analytic cost functions, SIAM J. Optim., 16 (2005), 531-547.  doi: 10.1137/040605266.  Google Scholar

[13]

P. A. Regalia and E. Kofidis, Monotonic convergence of fixed-point algorithms for ICA, IEEE Trans. Neural Netw., 14 (2003), 943-949.  doi: 10.1109/TNN.2003.813843.  Google Scholar

[14]

Q. NiL. Q. Qi and F. Wang, An eigenvalue method for testing positive definiteness of a multivariate form, IEEE Trans. Automat. Contr., 53 (2008), 1096-1107.  doi: 10.1109/TAC.2008.923679.  Google Scholar

[15]

R. Schneider and A. Uschmajew, Convergence results for projected line-search methods on varieties of low-rank matrices via Łojasiewicz inequality, SIAM J. Optim., 25 (2015), 622-646.  doi: 10.1137/140957822.  Google Scholar

[16]

S. Łojasiewicz, Ensembles semi-analytiques, Lectures Notes, IHES Bures-sur-Yvette, (1965). Google Scholar

[17]

T. G. Kolda and J. R. Mayo, Shifted power method for computing tensor eigenpairs, SIAM J. Matrix Anal. Appl., 32 (2011), 1095-1124.  doi: 10.1137/100801482.  Google Scholar

[18]

Y. J. WangL. Q. Qi and X. Z. Zhang, A practical method for computing the largest $m$-eigenvalue of a fourth-order partially symmetric tensor, Numer. Linear Algebra Appl., 16 (2009), 589-601.  doi: 10.1002/nla.633.  Google Scholar

[19]

Y. Y. Xu and W. T. Yin, A block coordinate descent method for regularized multiconvex optimization with applications to nonnegative tensor factorization and completion, SIAM J. Imaging Sci., 6 (2013), 1758-1789.  doi: 10.1137/120887795.  Google Scholar

show all references

References:
[1]

A. Uschmajew, A new convergence proof for the higher-order power method and generalizations, Pac. J. Optim., 11 (2015), 309-321.   Google Scholar

[2]

A. T. Erdogan, On the convergence of ICA algorithms with symmetric orthogonalization, IEEE Trans. Signal Process., 57 (2009), 2209-2221.  doi: 10.1109/TSP.2009.2015114.  Google Scholar

[3]

D. Cartwright and B. Sturmfels, The number of eigenvalues of a tensor, Linear Alg. Appl., 438 (2013), 942-952.  doi: 10.1016/j.laa.2011.05.040.  Google Scholar

[4]

E. Kofidis and P. A. Regalia, On the best rank-1 approximation of higher-order supersymmetric tensors, SIAM J. Matrix Anal. Appl., 23 (2001), 863-884.  doi: 10.1137/S0895479801387413.  Google Scholar

[5]

G. H. Golub and C. F. Van Loan, Matrix Computations, Fourth edition, Johns Hopkins Studies in the Mathematical Sciences, Johns Hopkins University Press, Baltimore, MD, 2013.  Google Scholar

[6]

L. De LathauwerB. De Moor and J. Vandewalle, On the best rank-1 and rank-($r_1$, $r_2$, ..., $r_N$) approximation of higher-order tensors, SIAM J. Matrix Anal. Appl., 21 (2000), 1324-1342.  doi: 10.1137/S0895479898346995.  Google Scholar

[7]

L. Lim, Singular values and eigenvalues of tensors: A variational approach, 1st IEEE International Workshop on Computational Advances in Multi-Sensor Adaptive Processing, 2005., IEEE, (2005), 129-132. Google Scholar

[8]

L. Q. Qi, Eigenvalues of a real supersymmetric tensor, J. Symb. Comput., 40 (2005), 1302-1324.  doi: 10.1016/j.jsc.2005.05.007.  Google Scholar

[9]

L. Q. Qi and K. L. Teo, Multivariate polynomial minimization and its application in signal processing, J. Glob. Optim., 26 (2013), 419-433.  doi: 10.1023/A:1024778309049.  Google Scholar

[10]

L. Q. QiW. Y. Sun and Y. J. Wang, Numerical multilinear algebra and its applications, Front. Math. China, 2 (2007), 501-526.  doi: 10.1007/s11464-007-0031-4.  Google Scholar

[11]

M. NgL. Q. Qi and G. L. Zhou, Finding the largest eigenvalue of a nonnegative tensor, SIAM J. Matrix Anal. Appl., 31 (2009), 1090-1099.  doi: 10.1137/09074838X.  Google Scholar

[12]

P.-A. AbsilR. Manhony and B. Andrews, Convergence of the iterates of descent methods for analytic cost functions, SIAM J. Optim., 16 (2005), 531-547.  doi: 10.1137/040605266.  Google Scholar

[13]

P. A. Regalia and E. Kofidis, Monotonic convergence of fixed-point algorithms for ICA, IEEE Trans. Neural Netw., 14 (2003), 943-949.  doi: 10.1109/TNN.2003.813843.  Google Scholar

[14]

Q. NiL. Q. Qi and F. Wang, An eigenvalue method for testing positive definiteness of a multivariate form, IEEE Trans. Automat. Contr., 53 (2008), 1096-1107.  doi: 10.1109/TAC.2008.923679.  Google Scholar

[15]

R. Schneider and A. Uschmajew, Convergence results for projected line-search methods on varieties of low-rank matrices via Łojasiewicz inequality, SIAM J. Optim., 25 (2015), 622-646.  doi: 10.1137/140957822.  Google Scholar

[16]

S. Łojasiewicz, Ensembles semi-analytiques, Lectures Notes, IHES Bures-sur-Yvette, (1965). Google Scholar

[17]

T. G. Kolda and J. R. Mayo, Shifted power method for computing tensor eigenpairs, SIAM J. Matrix Anal. Appl., 32 (2011), 1095-1124.  doi: 10.1137/100801482.  Google Scholar

[18]

Y. J. WangL. Q. Qi and X. Z. Zhang, A practical method for computing the largest $m$-eigenvalue of a fourth-order partially symmetric tensor, Numer. Linear Algebra Appl., 16 (2009), 589-601.  doi: 10.1002/nla.633.  Google Scholar

[19]

Y. Y. Xu and W. T. Yin, A block coordinate descent method for regularized multiconvex optimization with applications to nonnegative tensor factorization and completion, SIAM J. Imaging Sci., 6 (2013), 1758-1789.  doi: 10.1137/120887795.  Google Scholar

Figure 1.  Trajectories of sequences $ \{x_k\} $, $ \{y_k\} $ generated by SS-HOPM
[1]

Alexandre B. Simas, Fábio J. Valentim. $W$-Sobolev spaces: Higher order and regularity. Communications on Pure & Applied Analysis, 2015, 14 (2) : 597-607. doi: 10.3934/cpaa.2015.14.597

[2]

Chaoqian Li, Yajun Liu, Yaotang Li. Note on $ Z $-eigenvalue inclusion theorems for tensors. Journal of Industrial & Management Optimization, 2021, 17 (2) : 687-693. doi: 10.3934/jimo.2019129

[3]

Caifang Wang, Tie Zhou. The order of convergence for Landweber Scheme with $\alpha,\beta$-rule. Inverse Problems & Imaging, 2012, 6 (1) : 133-146. doi: 10.3934/ipi.2012.6.133

[4]

Jiangxing Wang. Convergence analysis of an accurate and efficient method for nonlinear Maxwell's equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2429-2440. doi: 10.3934/dcdsb.2020185

[5]

Kaifang Liu, Lunji Song, Shan Zhao. A new over-penalized weak galerkin method. Part Ⅰ: Second-order elliptic problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2411-2428. doi: 10.3934/dcdsb.2020184

[6]

Sergi Simon. Linearised higher variational equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4827-4854. doi: 10.3934/dcds.2014.34.4827

[7]

Raj Kumar, Maheshanand Bhaintwal. Duadic codes over $ \mathbb{Z}_4+u\mathbb{Z}_4 $. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020135

[8]

Vakhtang Putkaradze, Stuart Rogers. Numerical simulations of a rolling ball robot actuated by internal point masses. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 143-207. doi: 10.3934/naco.2020021

[9]

Carlos Gutierrez, Nguyen Van Chau. A remark on an eigenvalue condition for the global injectivity of differentiable maps of $R^2$. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 397-402. doi: 10.3934/dcds.2007.17.397

[10]

Gloria Paoli, Gianpaolo Piscitelli, Rossanno Sannipoli. A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle. Communications on Pure & Applied Analysis, 2021, 20 (1) : 145-158. doi: 10.3934/cpaa.2020261

[11]

J. Frédéric Bonnans, Justina Gianatti, Francisco J. Silva. On the convergence of the Sakawa-Shindo algorithm in stochastic control. Mathematical Control & Related Fields, 2016, 6 (3) : 391-406. doi: 10.3934/mcrf.2016008

[12]

Fernando P. da Costa, João T. Pinto, Rafael Sasportes. On the convergence to critical scaling profiles in submonolayer deposition models. Kinetic & Related Models, 2018, 11 (6) : 1359-1376. doi: 10.3934/krm.2018053

[13]

Alberto Bressan, Carlotta Donadello. On the convergence of viscous approximations after shock interactions. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 29-48. doi: 10.3934/dcds.2009.23.29

[14]

Qian Liu. The lower bounds on the second-order nonlinearity of three classes of Boolean functions. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020136

[15]

Lei Liu, Li Wu. Multiplicity of closed characteristics on $ P $-symmetric compact convex hypersurfaces in $ \mathbb{R}^{2n} $. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020378

[16]

Armin Lechleiter, Tobias Rienmüller. Factorization method for the inverse Stokes problem. Inverse Problems & Imaging, 2013, 7 (4) : 1271-1293. doi: 10.3934/ipi.2013.7.1271

[17]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[18]

A. Aghajani, S. F. Mottaghi. Regularity of extremal solutions of semilinaer fourth-order elliptic problems with general nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 887-898. doi: 10.3934/cpaa.2018044

[19]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[20]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

2019 Impact Factor: 1.366

Metrics

  • PDF downloads (157)
  • HTML views (496)
  • Cited by (0)

Other articles
by authors

[Back to Top]